MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1011880
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat a de mildly tortuous left circumflex coronary artery that is 50% stenosed.A 0.14 hi-torque (ht) balance middleweight (bmw) elite guide wire was advanced to the lesion and an unspecified stent was implanted.Resistance was noted when attempting to remove the ht bmw elite guidewire due to anatomy and a previously deployed stent, and after multiple attempts, the guidewire's coils stretched but the core remained intact.The ht bmw elite guidewire was successfully withdrawn.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.A review of production records and the complaint handling database was not performed because the lot number was not reported.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It is likely that manipulation of the wire, when resistance was met, contributed to the reported stretched coils.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.A review of production records and the complaint handling database was not performed because the lot number was not reported.It was reported that a force was applied during use of the guide wire.It should be noted that the hi-torque guide wires for ptca, pta, stents instructions for use (ifu) states: ¿do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.¿ in this case, the deviation likely did not contribute to the reported issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the guide wire met resistance with the patient¿s mildly tortuous and 50% stenosed lesion and a previously implanted stent, resulting in difficulty during removal.It was reported that the coils were observed to be stretched after removal.It is likely that manipulation of the wire, when resistance was met, contributed to the reported stretched coils.There is no indication of a product quality issue with respect to manufacture, design, or labeling.G2 correction: report source: updated.
 
Event or Problem Description
Subsequently, after the report was filed it was noted that the guidewire broke, and the spring coil unscrewed; however, the guide wire remained connected by a spring coil.Additional force was applied when attempting to remove the guidewire with guiding catheter and balloon as one unit.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.It was reported that the guide wire met resistance with the patient¿s mildly tortuous and 50% stenosed lesion and a previously implanted stent, resulting in difficulty during removal.Additionally, after removal, it was reported that the coils were observed to be stretched and the core broken.It is likely that manipulation of the wire, when resistance was met, contributed to the reported stretched coils and break.It was reported that a force was applied during use of the guide wire.It should be noted that the hi-torque guide wires for ptca, pta, stents instructions for use (ifu) states: ¿do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.¿ in this case, the deviation likely did not contribute to the reported issue.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: medical device problem code 2017 - excessive force.H6 correction: type of investigation code 4109 added.H11 correction: additional mfg narrative: updated.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21243933
Report Number2024168-2025-00909
Device Sequence Number19739773
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public(01)08717648144783(11)240605(17)260531(10)4060571
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number4060571
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer04/28/2025
05/15/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date05/13/2025
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown